PDA

View Full Version : Coke Junkie.



also_ran
01-08-2008, 09:01 PM
So here's the problem: I have HORRIBLE nausea. So bad some days I can't get out of bed, most days I throw up the majority of every thing I eat. Not to mention, I have trouble with my throat swelling and because of all the vomitting, my teeth hurt constantly!

In other words, food is a huge problem for me. I'm so careful about what I'm eating, but it doesn't seem to make a difference. At this point, if I drink water that is the wrong tempeture it makes me start to throw up. I've taken up most of a liquid diet: water, teas...and Coke. I know its bad for you but it is the only thing I found that really settles my stomach. So it seems everyday I'm drinking it. I don't know what to do. I try to get away from it but I'm soooo sick to my stomach, people always think I'm pregnant!

Any ideas? Anyone?

Saysusie
01-10-2008, 11:03 AM
The most common cause of nausea and vomitting in Lupus is the use of NSAIDs, and corticosteroids (like Prednsione). NSAIDs are non-steroid anti-inflammatory drugs such as Asprin and Ibuprofen.
Are you taking any anti-malarials? Antimalarial drugs are used in Lupus to treat joint pain, skin rashes, and ulcers. Two common antimalarials are hydroxychloroquine (Plaquenil) and chloroquine (Aralen). Are you taking either of these? If so, the side effects of antimalarials can include stomach upset, nausea, vomiting, diarrhea, headache, dizziness, blurred vision, trouble sleeping, and itching.
Also, cytoxic medications are known to cause nausea and vomiting. Cytotoxic or immunosuppressive drugs suppress immune function. They can suppress any part of the immune system, like T cells or B cells, they supress the making of antibodies in Lupus. Are you taking any of these:
Cyclophosphamide (Cytoxan); Chlorambucil (Leukeran); Azathioprine (Imuran); or Methotrexate (Rheumatrex).
Of course, if you are taking a combination of any of the above mentioned drugs, your chances of suffering from nausea and vomiting are increased. Talk to your doctor about prescribing something to reduce the nausea and vomiting (like emetrol, Torecan [chemical name: thiethylperazine] or Compazine [chemical name: prochlorperazine]). If you take these 45 to 60 minutes before taking your medication, they can be very effective. There are newer medications such as Zofran (chemical name: ondansetron) or Kytril (chemical name: granisetron).
Alternative therapies, such as acupuncture, visualization, and herbal combinations, may be quite effective. Ginger-based foods can also ease nausea. These include ginger ale, ginger tea brewed from fresh ginger root, or crystallized ginger eaten as a snack.
Also, it might be beneficial to ask your doctor if your GI tract may have become dysfunctional due to Lupus and/or medications. There are different treatments available for the many ways the GI tract can be damaged. I do hope that you find some relief, please keep us posted.

Peace and Blessings
Saysusie

also_ran
01-10-2008, 06:47 PM
I'm on plaquinel (sp) and cellcept. But sometimes I get such bad nausea BEFORE I even take my meds in the morning, I have to be careful otherwise I will end up losing my meds for the day. The other day I went to the store before my breakfast settled and I threw up all over in the dairy section...I was so embarassed. I drink alot of tea, different varieties, unfortunately I am seriously allergic to ginger. And because of my frequent headaches, herbel remedies tend to make them worse. For instance, the smell of peppermint oil/tea only makes my headache worse and my stomach turn. I'm on a nausea medicine that I take when it gets real bad, but it tends to make me sleep...for a long time, so I don't always like to use it. My doctor and I are trying to cut back on my meds as much as I can because my stomach is so bad. And I have had GI tests done too. Like I said, I'm at a lost. Most of what has worked for other people (when it comes to medication and herbel remedies) don't really affect me. So I've got coke and crackers.

Saysusie
01-13-2008, 11:16 AM
I've heard of people saying that their nausea occurs before taking medication. Perhaps what is happening is that by the time you are ready for your next dose, the full effect of the previous dose has set in causing you to feel nauseated before you take your next dose. This is just a guess on my part.
I'm sorry that you're not finding sufficient relief. Hopefully, reducing your meds will help!

Peace and Blessings
Saysusie

cheryl_v
01-13-2008, 02:32 PM
You poor thing, I feel so bad for you. I know what you mean on the soda, it helps me too . I switched to ginger ale or a sprite style, it still helps but without all the caffine or dark syrup. Try crackers after it settles your stomache (I know, so cleche). One at a time, slowly up to 2-3. Saltless top saltines and those little round oyster crackers work the best. Sometimes a cold baby carrot works too. Hope you feel better soon. :D